# SDR CA011018024

- Difficulty date: September 20, 2001
- Submitted: November 8, 2001
- Operation: General aviation
- Make and model: Cessna 500CESSNA
- Aircraft time: 4,889 hours
- Engine: Pwa JT15D1A
- System (JASC): 2422 · AC Inverter
- Part: Wire
- Part number: 3P639CP589BH
- Condition: Shorted
- Location: Splice
- Component: Wire Harness, Cessna, 3P639CP589BL
- Stage of operation: TX
- Nature of condition: H
- Precautionary procedure: H

## Discrepancy

(CAN) DURING A ROUTINE FLIGHT, ON ARRIVAL AT YYZ #2 INVERTER FAILED. SYSTEM WAS CHECKED AND FINDINGS WERE THAT THE 115 VAC OUTPUT FOR THE R/H BUS, RUNNING BETWEEN THE INVERTER AND THE FRONT PRESSURE BULKHEAD THE WIRE WAS FOUND SHORTED. THERE WAS EVIDENCE OF CORROSION AND ARCING ADJACENT TO A CRIMP SPLICE IN WIRE #3P639-CP589BH. (SEE ACCOMPANYING DIAGRAM). IT APPEARS THAT THE INSULATION MAY HAVE BROKEN DOWN ON ONE WIRE ADJACENT TO THE SPLICE, WHICH CAUSED A SHORT CIRCUIT AND ARCING WHICH CONTINUED TO DETERIORATE THE INSULATION, CAUSING FAILURE IN THE CIRCUIT.
